A limit on the lepton-family number violating process π0 → μ±e

P. Krolak, R. A. Briere, E. Cheu, D. A. Harris, K. S. McFarland, A. Roodman, B. Schwingenheuer, S. V. Somalwar, Y. W. Wah, B. Winstein, R. Winston, K. Arisaka, D. Roberts, W. Slater, M. Weaver, A. R. Barker, E. C. Swallow, G. J. Bock, R. Coleman, M. CrislerJ. Enagonio, R. Ford, Y. B. Hsiung, D. A. Jensen, E. Ramberg, R. Tschirhart, E. M. Collins, G. D. Gollin, T. Nakaya, T. Yamanaka, P. Gu, P. Haas, W. P. Hogan, S. K. Kim, J. N. Matthews, S. S. Myung, S. Schnetzer, G. B. Thomson, Y. Zou

Research output: Contribution to journalArticle

8 Scopus citations


A FNAL E799 Collaboration has carried out a search for the lepton-family number violating decay π0 → μ±e using π0's produced from KL → π0π0π0 decays in flight. No events were observed. Assuming that lepton-family number violation is charge independent, the 90% confidence level upper limit on 1 2[BR(π0 → μ+e-) + BR(π0 → μ-e+)] was determined to be 8.6 × 10-9.

Original languageEnglish (US)
Pages (from-to)407-410
Number of pages4
JournalPhysics Letters B
Issue number3-4
StatePublished - Jan 13 1994
Externally publishedYes


ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Cite this

Krolak, P., Briere, R. A., Cheu, E., Harris, D. A., McFarland, K. S., Roodman, A., Schwingenheuer, B., Somalwar, S. V., Wah, Y. W., Winstein, B., Winston, R., Arisaka, K., Roberts, D., Slater, W., Weaver, M., Barker, A. R., Swallow, E. C., Bock, G. J., Coleman, R., ... Zou, Y. (1994). A limit on the lepton-family number violating process π0 → μ±e. Physics Letters B, 320(3-4), 407-410. https://doi.org/10.1016/0370-2693(94)90678-5